Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 16, NWS Flagstaff, AZ

April 27, 20094 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 27, 2009, 2:36 PM MST for 4 counties in Arizona. It took effect at Apr 28, 2009, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2009, 2:36 PM MST (21:36 UTC)
In effect from
Apr 28, 2009, 11:00 AM MST
Expired
Apr 28, 2009, 6:13 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2009-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2009-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2104 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 272136
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
236 PM MST MON APR 27 2009

AZZ004>017-038>040-280545-
/O.NEW.KFGZ.WI.Y.0016.090428T1800Z-090429T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
SEDONA...NAVAJO N.M....DILKON...KYKOTSMOVI
236 PM MST MON APR 27 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY. 

AN UPPER LEVEL TROUGH MOVING OVER THE GREAT BASIN WILL BRING VERY
WINDY CONDITIONS TO NORTHERN ARIZONA ON TUESDAY. SUSTAINED
SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH ARE
POSSIBLE ACROSS THE ADVISORY AREA TUESDAY AFTERNOON AND EVENING.
IN ADDITION TO THE STRONG WINDS...BLOWING DUST IS ALSO POSSIBLE
ALONG AREA ROADWAYS...ESPECIALLY IN THE LITTLE COLORADO RIVER
VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
7 follow-up statements
000 
WWUS75 KFGZ 280222
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
722 PM MST MON APR 27 2009

AZZ008-038-280330-
/O.CAN.KFGZ.WI.Y.0016.090428T1800Z-090429T0300Z/
YAVAPAI COUNTY MOUNTAINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...SEDONA
722 PM MST MON APR 27 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS SOUTH OF THE MOGOLLON RIM NO LONGER APPEAR THAT THEY
WILL REACH ADVISORY CRITERIA...THEREFORE THE ADVISORY HAS BEEN
CANCELLED FOR YAVAPAI COUNTY AND THE OAK CREEK CANYON AREA.
NEVERTHELESS...BREEZY WINDS OF 15 TO 20 MPH WITH GUSTS TO AROUND
30 MPH ARE STILL EXPECTED TO DEVELOP TUESDAY AFTERNOON.

$$

AZZ004>007-009>017-039-040-281030-
/O.CON.KFGZ.WI.Y.0016.090428T1800Z-090429T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
722 PM MST MON APR 27 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY.

AN UPPER LEVEL TROUGH MOVING OVER THE GREAT BASIN WILL BRING
STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA ON TUESDAY. SUSTAINED
SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED FROM THE MOGOLLON RIM NORTHWARD TUESDAY AFTERNOON AND
EVENING. IN ADDITION TO THE STRONG WINDS...BLOWING DUST IS ALSO
POSSIBLE ALONG AREA ROADWAYS...ESPECIALLY IN THE LITTLE COLORADO
RIVER VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 280310
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
810 PM MST MON APR 27 2009

AZZ004>007-009>017-039-040-281115-
/O.CON.KFGZ.WI.Y.0016.090428T1800Z-090429T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
810 PM MST MON APR 27 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY.

AN UPPER LEVEL TROUGH MOVING OVER THE GREAT BASIN WILL BRING
STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA ON TUESDAY. SUSTAINED
SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED FROM THE MOGOLLON RIM NORTHWARD TUESDAY AFTERNOON AND
EVENING. IN ADDITION TO THE STRONG WINDS...BLOWING DUST IS ALSO
POSSIBLE...ESPECIALLY IN THE LITTLE COLORADO RIVER VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 281101
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
401 AM MST TUE APR 28 2009

AZZ004>007-009>017-039-040-281915-
/O.CON.KFGZ.WI.Y.0016.090428T1800Z-090429T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
401 AM MST TUE APR 28 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

AN UPPER LEVEL TROUGH MOVING OVER THE GREAT BASIN WILL BRING
STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA TODAY. SUSTAINED
SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED FROM THE MOGOLLON RIM NORTHWARD DURING THE AFTERNOON AND
EVENING. IN ADDITION TO THE STRONG WINDS...LOCALIZED BLOWING DUST
WITH SIGNIFICANTLY REDUCED VISIBILITY IS ALSO POSSIBLE...
ESPECIALLY IN THE LITTLE COLORADO RIVER VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 281845
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1145 AM MST TUE APR 28 2009

AZZ004>007-009>017-039-040-290300-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-090429T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
1145 AM MST TUE APR 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

AN UPPER LEVEL TROUGH MOVING OVER THE GREAT BASIN WILL BRING
STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA TODAY. SUSTAINED
SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED FROM THE MOGOLLON RIM NORTHWARD DURING THE AFTERNOON AND
EVENING. IN ADDITION TO THE STRONG WINDS...LOCALIZED BLOWING DUST
WITH SIGNIFICANTLY REDUCED VISIBILITY IS ALSO POSSIBLE...
ESPECIALLY IN THE LITTLE COLORADO RIVER VALLEY.

AS OF 1145 AM MST...SEVERAL OBSERVATION SITES IN NORTHERN ARIZONA ARE
APPROACHING WIND ADVISORY GUST CRITERIA. ONE OBSERVING SITE IN
SELIGMAN HAS ALREADY REPORTED A GUST TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 282202
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
302 PM MST TUE APR 28 2009

AZZ004-005-010-017-282315-
/O.CAN.KFGZ.WI.Y.0016.000000T0000Z-090429T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-CHINLE VALLEY-
WHITE MOUNTAINS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...CANYON DE CHELLY...CHINLE...KAYENTA...SHOW LOW...
GREER...PINETOP
302 PM MST TUE APR 28 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WIND SPEEDS ARE FORECAST TO REMAIN BELOW ADVISORY LEVELS
THROUGH THE EVENING AND SO THE WIND ADVISORY HAS BEEN CANCELLED.
THE SOUTHWEST WINDS WILL HOWEVER REMAIN GUSTY UNTIL AROUND SUNSET
WHEN THEY WILL DIMINISH AND BECOME LIGHT.

$$

AZZ006-007-009-011>016-039-040-290300-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-090429T0300Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...KEAMS CANYON...KAIBITO...WINDOW ROCK...
GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...
MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....
DILKON...KYKOTSMOVI
302 PM MST TUE APR 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

AN UPPER LEVEL TROUGH MOVING OVER THE GREAT BASIN WILL BRING
STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA THIS EVENING. SUSTAINED
SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE
EXPECTED IN THE ADVISORY AREA THIS EVENING. IN ADDITION TO THE
STRONG WINDS...LOCALIZED BLOWING DUST WITH SIGNIFICANTLY REDUCED
VISIBILITY IS ALSO POSSIBLE... ESPECIALLY IN THE LITTLE COLORADO
RIVER VALLEY.

AS OF 300 PM MST...THE FOLLOWING OBSERVATION SITES WERE REPORTING
STRONG WIND GUSTS...

FLAGSTAFF AIRPORT ............. 40 MPH.
FRAZIER WELLS ................. 40 MPH. 
GRAND CANYON AIRPORT .......... 41 MPH. 
SELIGMAN AIRPORT .............. 40 MPH.
WINDOW ROCK ................... 36 MPH. 
WINSLOW AIRPORT ............... 38 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 282237
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
337 PM MST TUE APR 28 2009

AZZ006-007-009-011>016-039-040-290300-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-090429T0300Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...KEAMS CANYON...KAIBITO...WINDOW ROCK...
GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...
MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....
DILKON...KYKOTSMOVI
337 PM MST TUE APR 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

AN UPPER LEVEL TROUGH MOVING OVER THE GREAT BASIN WILL BRING
STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA THIS EVENING.
SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND
40 MPH ARE EXPECTED IN THE ADVISORY AREA THIS EVENING. IN
ADDITION TO THE STRONG WINDS...LOCALIZED BLOWING DUST WITH
SIGNIFICANTLY REDUCED VISIBILITY IS ALSO POSSIBLE...ESPECIALLY IN
THE LITTLE COLORADO RIVER VALLEY.

AS OF 300 PM MST...THE FOLLOWING OBSERVATION SITES WERE REPORTING
STRONG WIND GUSTS...

FLAGSTAFF AIRPORT ............. 40 MPH. 
FRAZIER WELLS ................. 40 MPH. 
GRAND CANYON AIRPORT .......... 41 MPH. 
SELIGMAN AIRPORT .............. 40 MPH. 
WINDOW ROCK ................... 36 MPH. 
WINSLOW AIRPORT ............... 38 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 290113
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
613 PM MST TUE APR 28 2009

AZZ006-007-009-011>016-039-040-290215-
/O.CAN.KFGZ.WI.Y.0016.000000T0000Z-090429T0300Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...KEAMS CANYON...KAIBITO...WINDOW ROCK...
GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...
MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....
DILKON...KYKOTSMOVI
613 PM MST TUE APR 28 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS EARLY THIS
EVENING...AND THE WIND ADVISORY HAS BEEN CANCELLED.

EXPECT SOUTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS TO 30 TO 35 MPH
TO CONTINUE UNTIL SUNSET...WINDS WILL DECREASE FURTHER AFTER
SUNSET. ADVISORY LEVELS WINDS ARE NO LONGER EXPECTED.

HERE ARE SOME WIND GUSTS REPORTED TO THE NATIONAL WEATHER SERVICE
IN FLAGSTAFF AS OF 6 PM MST:

GRAND CANYON AIRPORT.......... 41 MPH.
FLAGSTAFF AIRPORT............. 40 MPH.
FRAZIER WELLS................. 40 MPH.
SELIGMAN AIRPORT.............. 40 MPH.
WINSLOW AIRPORT............... 38 MPH.
WINDOW ROCK................... 38 MPH.
ST JOHNS...................... 36 MPH.
SHOW LOW...................... 36 MPH.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 27, 2:34 PM MST, 2 minutes earlier.

Area forecast discussion, Apr 27, 2:34 PM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
234 PM MST MON APR 27 2009

UPDATED WATCH/WARNING/ADVISORY SECTION

.SYNOPSIS...AN UPPER LEVEL TROUGH MOVING OVER THE GREAT BASIN WILL
BRING VERY WINDY CONDITIONS TO NORTHERN ARIZONA ON TUESDAY. FOR THE
REMAINDER OF THE WEEK EXPECT...NEAR TO SLIGHTLY ABOVE NORMAL
TEMPERATURES WITH BREEZY AFTERNOON WINDS.

&&

.DISCUSSION...TODAY THROUGH WEDNESDAY...LOW PRESSURE WILL PERSIST
OVER THE NORTHWEST UNITED STATES...WITH ARIZONA REMAINING DRY AND
OCCASIONALLY WINDY ALONG THE SOUTHERN END OF THIS SYSTEM. MID AND
HIGH LEVEL CLOUDS ARE INCREASING ACROSS THE AREA AND WILL PERSIST
THROUGH TUESDAY. ON TUESDAY AFTERNOON...AN UPPER LEVEL TROUGH WILL
MOVE OVER THE GREAT BASIN BRINGING VERY WINDY CONDITIONS TO MOST OF
NORTHERN ARIZONA. WINDS WILL REACH ADVISORY CRITERIA FOR MUCH OF THE
CWA ESPECIALLY OVER NORTHWEST AZ. OTHERWISE TEMPERATURES WILL BE
SLIGHTLY ABOVE NORMAL.

THURSDAY AND FRIDAY...THE PACIFIC NW TROUGH IS FORECAST TO MOVE
EASTWARD ACROSS THE NORTHERN STATES...WITH A BUILDING RIDGE OVER THE
SOUTHWEST. DRY WESTERLY FLOW WILL CONTINUE ACROSS ARIZONA WITH
TEMPERATURES A FEW DEGREES ABOVE NORMAL.

ON SATURDAY...THE OPERATIONAL GFS...ECMWF AND A FEW ENSEMBLE MEMBERS
SHOW A WEAK UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA. GIVEN
INCREASING MODEL AGREEMENT...SLIGHT TO LOW-GRADE CHANCE POPS HAVE
BEEN ADDED TO THE FORECAST OVER THE WEEKEND.

&&

.AVIATION...FOR THE 00Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR
THE NEXT 24 HOURS. THRU 02Z TUE...SW WINDS 12-25 KT WILL CONTINUE.
AFT 17Z TUES...SOUTHWEST WINDS AT 15 TO 25 KT WITH GUSTS TO 35 KT
WILL ARE FORECAST.  AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER... FAIR WEATHER IS FORECAST FOR TONIGHT. ON
TUESDAY...WIDESPREAD
CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR TUESDAY AFTERNOON... AND
A FIRE WEATHER WATCH HAS BEEN ISSUED... SEE PHXRFWFGZ. THIS IS DUE
TO AN UPPER LEVEL SYSTEM MOVING THROUGH THE GREAT BASIN THAT WILL
BRING WINDY CONDITIONS TO MUCH OF NORTHERN ARIZONA. ON
WEDNESDAY...LIGHTER WESTERLY FLOW ALOFT IS FORECAST HERE WITH 20
FOOT WIND SPEEDS SLOWER THAN TUESDAY.

THURSDAY THROUGH SATURDAY...DRY CONDITIONS WITH MAX TEMPERATURES
FROM 4 TO 7 DEGREES ABOVE NORMAL ARE EXPECTED THROUGH FRIDAY...BUT
WIDESPREAD RED FLAG CONDITIONS ARE NOT EXPECTED AT THIS TIME. FRIDAY
NIGHT AND SATURDAY...A WEAK COLD FRONT IS CURRENTLY SHOWN TO MOVE
ACROSS NORTHERN ARIZONA...BRINGING A COOLER TEMPERATURES AND A
CHANCE OF SHOWERS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM TO 8 PM FOR AZZ004>017-038>040.

FIRE WEATHER WATCH TUESDAY FROM NOON UNTIL 7 PM MST FOR AZ FIRE
ZONES 104>107-109>114-139.

&&

PUBLIC.....................CLARK
AVIATION/FIRE WEATHER......41

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 27, 4:45 AM MST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
445 AM MST MON APR 27 2009

AZZ004>007-009>017-039-040-280700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
445 AM MST MON APR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN APPROACHING TROUGH WILL BRING WINDY CONDITIONS TO NORTHERN
ARIZONA TUESDAY...WITH GUSTS TO AROUND 40 MPH. CRITICAL FIRE
WEATHER CONDITIONS ARE ALSO POSSIBLE TUESDAY...AND A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR AREAS NORTH OF THE MOGOLLON RIM.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:00 AM MSTFire Weather WatchFGZApache, Coconino, Navajo24 hr

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.